At least 71 patients have been reported in which their otherwise typical subacute cutaneous lupus erythematosus (SCLE) skin lesions were felt to have been temporally associated with the systemic administration of a drug. The mean age of this cohort of drug-induced SCLE (DI-SCLE) patients was 59 years of age which is somewhat older than the mean age of previously reported idiopathic SCLE patient cohorts. Patients had been taking the suspected triggering drug for weeks to years before the onset of SCLE skin lesions. In addition, it was not unusual for 2-3 months to be required for resolution of the SCLE skin lesions following discontinuation of the triggering drug. A relatively large number of drugs representing different pharmacological classes have been implicated in the induction of SCLE. The drug classes that were more frequently encountered were those used for the treatment of cardiovascular disease, especially hypertension. Calcium channel blockers were especially common in this regard. Elderly individuals being treated for hypertension are often taking multiple classes of drugs that have been implicated in triggering SCLE (thiazide diuretics, calcium channel blockers, angiotensin converting enzyme (ACE) inhibitors, beta-blockers). An approach to the management of DI-SCLE is presented. Ro/SS-A autoantibodies tended to remain present in the blood after resolution of drug-induced SCLE skin lesions. A common link between the disparate group of drug structures implicated in triggering SCLE is their tendencies to produce photosensitivity and lichenoid drug reactions. This leads to the speculation that DI-SCLE could represent a photo-induced isomorphic/Köebner response in an immunogenetically predisposed host.